Winter Weather, New Castle
- When
- March 16, 10:00 AM EST to March 17, 12:00 AM EST
- Where
- New Castle forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.578, -75.639 (the zone’s center; the record gives no point)
A nor'easter caused sleet to fall across New Castle County from the morning and into the evening of the 16th and a wintry mix of freezing rain and sleet to fall in Kent County during the evening of the 16th. Heavy rain fell prior to the change to the wintry mix in Kent County.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A nor'easter caused sleet to fall across New Castle County from the morning and into the evening of the 16th and a wintry mix of freezing rain and sleet to fall in Kent County during the evening of the 16th. Heavy rain fell prior to the change to the wintry mix in Kent County. The nor'easter caused numerous accidents, especially in New Castle County where over 100 accidents were reported. Accumulations averaged 1 to 3 inches in New Castle County and an inch or less in Kent County. Ice accretions averaged less than one tenth of an inch in Kent County. |Precipitation started as rain across the region during the evening of the 15th. But as colder air moved in aloft, precipitation changed to sleet during the morning of the 16th in New Castle County. As the low pressure system tracked closer to the state during the afternoon of the 16th, the change to sleet stopped in New Castle County. As the low moved farther offshore, and the winds backed more to the north, colder air filtered south into Kent County and changed precipitation over to sleet and freezing during the evening of the 16th. All precipitation ended across the area around 1 a.m. EDT on the 17th. |In New Castle County, one of the worst reported accidents occurred in the Red Lion area. Six people were injured, one seriously when two vehicles collided at Old Porter and Red Lion Roads. An evening crash forced the state police to close Southbound Delaware State Route 1 between Tybouts Corner and Wrangle Hill Road (Delaware State Route 72) for about two hours. Several area roadways became gridlocked as workers rushed home early. The city of Wilmington dismissed non-essential workers an hour early. The city also postponed the Saint Patrick's Day parade that was scheduled to occur the next day (Saturday the 17th).| |Sleet accumulations included 3.0 inches in Hockessin, 2.9 inches in Pine Creek Valley and 2.4 inches at the New Castle County Airport. The wintry weather was caused by a nor'easter low pressure system that developed on a cold front that moved through the area on the 15th. Prior to that, unseasonably mild air helped push high temperatures as high as the 70s. A strong high pressure system moved across nearby Canada and supplied a fresh supply of cold air into the region. Meanwhile, the low pressure system formed over South Carolina and Georgia on the morning of the 16th and moved northeast. At 2 p.m. EDT on the 16th, it was near Myrtle Beach, South Carolina; at 8 p.m. EDT that evening, it was just east of Virginia Beach; at 2 a.m. EDT on the 17th, it was about 100 miles east of Atlantic City, New Jersey and was about 100 miles south of Cape Cod, Massachusetts at 8 a.m. EDT on the 17th. As central pressures go, this was not particularly a powerful system; it was only 996 millibars the morning of the 17th. What contributed to the event was the strong high pressure system (about 1040 millibars the morning of the 16th). It supplied the fresh cold air and increased the pressure gradient (and consequently the wind) between itself and the developing nor'easter low pressure system.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Mar 16, 4:55 AM EST, 5 hours 5 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
555 AM EDT FRI MAR 16 2007
.SHORT TERM /TODAY THROUGH SATURDAY NIGHT/...
FORGET BASKETBALL IVE HEARD OF MARCH MADNESS, BUT THIS IS
RIDICULOUS. WE WERE CRUISING ALONG WITH NOT MUCH OF A WINTER, AND
ALL OF A SUDDEN THIS POWERHOUSE POPS UP OUT OF NOWHERE. ACTUALLY,
THE GFS LONG RANGE ABOUT A WEEK AGO CAME VERY CLOSE TO PAINTING
WHAT SEEMS TO BE ACTUALLY OCCURRING TODAY. THEN, THE MODELS GOT
OFF THE TRACK AND OSCILLATED AROUND A BIT, BEFORE COMING TOGETHER
FOR THIS MORNINGS SOLUTION. THE GFS IS JUST SLIGHTLY STRONGER
AND COLDER THAN THE NAM, BUT OVERALL THE TWO WORKHORSE MODELS ARE
VERY CLOSE IN POSITIONING AND STRENGTH.
THUS, CONFIDENCE IS LENT TO THE FORECAST THIS MORNING. THE FLOOD
WATCH WAS LEFT INTACT FOR THE CENTRAL AND SOUTHERN ZONES, AND THE
WINTER STORM WARNINGS AND WINTER WEATHER ADVISORIES WERE RETAINED
AS WELL, EXCEPT THAT PHILADELPHIA AND SURROUNDING AREAS WERE ADDED
IN TO A WINTER WEATHER ADVISORY FOR LATE TODAY AND TONIGHT AS
MODEL SOUNDINGS ACTUALLY PROG FREEZING RAIN INTO THE MIX. THIS
SEEMS REASONABLE, AS TEMPERATURES ARE EXPECTED TO COOL DOWN TO THE
FREEZING MARK OR JUST BELOW THIS EVENING.
REGARDING THE LARGE SCALE, THE UPPER LEVEL ENERGY DIVING
SOUTHEASTWARD OUT OF THE WESTERN GREAT LAKES THIS MORNING SHOWS UP
QUITE WELL IN WATER VAPOR IMAGERY THIS SHOULD PHASE IN TO THE
SYSTEM DRIVING UP FOR THE SOUTHEASTERN STATES AND PROVIDE POTENT
LIFT THIS AFTERNOON AND INTO MUCH OF TONIGHT. FRONTOGENETIC
BANDING IS LIKELY TO OCCUR, WITH THE HEAVIEST SNOWS LIKELY
TOUCHING OUR NORTHERN ZONES. WE WILL TOP OUT AROUND 12 INCHES, BUT
IT ISNT OUT OF THE QUESTION TO GET EVEN HIGHER AMOUNTS NORTH IF
TERRAIN INTERACTIONS AND MESOSCALE BANDING COMBINE TO PRODUCE
MORE, ESPECIALLY AS TEMPERATURES FALL. FURTHER SOUTH, 5 TO 10
INCHES WAS PROGGED FOR BERKS COUNTY AND THE LEHIGH VALLEY NORTH
TO WARREN AND MORRIS COUNTIES.
ADVISORY TYPE SNOWS ARE STILL EXPECTED FOR AREAS JUST TO THE
SOUTH OF THE ABOVE-MENTIONED AREAS, BUT IF AREAS OVER
SOUTHEASTERN PENNSYLVANIA AND CENTRAL NEW JERSEY APPEAR TO BE
ACCUMULATING GOOD SNOWS LATER THIS AFTERNOON AND INTO TONIGHT,
LATER FORECASTERS MAY HAVE TO EXTEND THE WARNINGS ANOTHER TIER OF
ZONES DOWN. TIME WILL TELL AS THE PIECES FALL TOGETHER, OR FAIL TO
DO SO.
THE ACTIVITY SHOULD DIMINISH LATER TONIGHT AND SATURDAY MORNING,
WITH A GOOD DEAL OF CLOUDS CONTINUING SATURDAY AND SATURDAY NIGHT.
925 HPA WINDS ARE FORECAST TO INCREASE TO ABOUT 50 KNOTS OVER
SOUTHERN NEW JERSEY THIS AFTERNOON AND THIS EVENING, BUT 1000 HPA
WINDS ARE ABOUT 70 PERCENT OF THAT, SO ALTHOUGH IT WILL BE
WINDY, ESPECIALLY ALONG THE COAST, NO WIND ADVISORY APPEARS TO BE
NEEDED. LATER FORECASTERS SHOULD MONITOR THIS, HOWEVER, AS SOME
LOCALLY HIGH WIND GUSTS COULD OCCUR ALONG THE COASTS AS THE LOW
APPROACHES THIS AFTERNOON AND EVENING.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
NO OPPORTUNITY WAS AVAILABLE TO MASSAGE THE LONG-TERM GRIDS, BUT
A QUICK PERUSAL ASSURED THAT THEY WERE COLLABORATED AND BLENDED
WELL WITH SURROUNDING OFFICES. FORTUNATELY, THE PROBLEMS ARE ALL
IN THE SHORT TERM, AND THE LONG TERM LOOKS FAIRLY QUIESCENT, SAVE
FOR A WEAK FRONT SHEARING OFF TO THE NORTH MONDAY NIGHT.
&&
.HYDROLOGY...
THE FLOOD WATCH WAS LEFT INTACT, MEANING THE WATCH IS VALID TODAY
AND TONIGHT FOR CENTRAL AND SOUTHERN NEW JERSEY, SOUTHEASTERN
PENNSYLVANIA, AND POINTS SOUTH. HPCS QPF GUIDANCE WAS WEIGHTED
HEAVILY OVER OUR SOUTHERN ZONES, TOTALING 1.5 TO 3 INCHES. THIS
COULD CERTAINLY CAUSE SIGNIFICANT PROBLEMS FOR OUR SMALLER AND
QUICK-RESPONDING STREAMS, SUCH AS THE ASSUNPINK AND THE RANCOCAS.
THE QPF WAS REVISED ABOUT A HALF INCH UPWARD ACROSS THE BOARD OVER
OUR CENTRAL AND SOUTHERN ZONES.
&&
.AVIATION...
WITH THE NRLY FLOW, VSBYS HAVE BEEN MOSTLY VFR IN RAIN SO FAR. ABE
HAS CHANGED OVER TO SNOW, BUT IT IS ON THE EDGE OF THE PCPN SHIELD
AND SO VSBY THERE ALSO REMAINS MAINLY VFR. CIGS HAVE COME DOWN TO
MVFR OR IFR AROUND THE AREA. WE DO NOT ANTICIPATE MUCH OF A
DETERIORATION IN VSBYS WHERE PCPN REMAINS LIQUID, BUT EVENTUALLY THE
NWRN SITES WILL SEE A STEADIER RATE OF FROZEN PCPN THAT SHOULD CAUSE
VSBYS TO DROP. CIGS ARE EXPECTED TO DROP INTO THE IFR CATEGORY WITH
TIME. WINDS SHOULD BE OUT OF THE NNE AND GUSTY, BUT WE ARE NOT
FORECASTING WIND ADVISORY LEVEL WINDS. WINDS SHOULD INCREASE WITH
HEIGHT IN THE LOWEST 2000 FT IN A SUFFICIENTLY STEADY MANNER TO
AVOID LLWS. WE EXPECT CIGS AND VSBYS TO BEGIN TO IMPROVE AROUND THE
END OF THE 06Z TO 06Z TAF PERIOD.
&&
.MARINE...
SEAS OVER THE SRN WATERS RUNNING A BIT ABOVE WAVE WATCH GUIDANCE
EARLY THIS MORNING, WHILE WINDS OVER THE NRN WATERS WERE TAKING A
BIT LONGER TO BUILD THAN WRF OR GFS BUFKIT SHOWED. INDICATIONS,
HOWEVER, ARE THAT NRN WATERS WILL BE HARD PRESSED TO AVOID AT LEAST
GALE FORCE GUSTS. SRN WATERS LOOK TO FLIRT WITH GALE FORCE GUSTS FOR
AT LEAST A PORTION OF TODAY. WE HAVE RAISED GALES FOR THE NRN TWO
MARINE ZONES, AND WE HAVE SCAS GOING ELSEWHERE. WE HAVE MENTIONED
OCCASIONAL GALE FORCE GUSTS FOR THE SRN ATLANTIC COASTAL WATERS AND
LOWER DE BAY. FOR THE TIME BEING, THE WARNINGS AND ADVISORIES ARE IN
EFFECT UNTIL 09Z SAT, BUT IF BUFKIT IS CORRECT THEN AT LEAST SCAS
EVENTUALLY WILL HAVE TO EXTEND BEYOND THAT TIME.
&&
.TIDES...
BOTH THE ECS AND SSE GUIDANCE ARE INDICATING MINOR TIDAL FLOODING
WITH THE EVENING HIGH TIDE TODAY, WITH THE ECS GETTING CLOSE TO
MODERATE AT THE SITES WITH THE HIGHEST ASTRONOMICAL TIDES. USUALLY,
A SPLIT BETWEEN THE TWO WORKS REASONABLY WELL, AND AS OF 08Z A SPLIT
WAS COMPARING FAIRLY WELL WITH PRESENT OBSERVATIONS. GIVEN THAT WE
EXPECT RAIN TO BE OCCURRING AROUND THE TIMES OF HIGH TIDE, THE
FLOODING MAY BE OF A HYBRID TYPE, AND SO WE HAVE ISSUED A CFW FOR
THIS. THE GFS AND WRF ARE FAIRLY CLOSE ON THEIR DEPICTION OF THE SFC
LOW AT 12Z SAT, WHICH IS JUST A SHADE AFTER THE NEXT HIGH TIDE, AND
GIVEN ISALLOBARIC LOW LEVEL FLOW WITH THE DEEPENING SYSTEM THERE MAY
BE JUST ENOUGH OF A SHIFT IN THE WINDS TO OFFSHORE TO KEEP THE
SATURDAY MORNING HIGH TIDES FROM BEING A PROBLEM. THIS IS NOT
CERTAIN BY ANY MEANS, ESPECIALLY OVER THE NRN NJ COASTLINE, AND
SUBSEQUENT SHIFTS MAY EXTEND THE CFW TO THE NEXT HIGH TIDE.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER STORM WARNING UNTIL 8 AM EDT SATURDAY FOR PAZ054-055-
060>062.
FLOOD WATCH THROUGH THIS EVENING FOR PAZ068-069.
WINTER WEATHER ADVISORY FROM 10 AM THIS MORNING TO 8 AM EDT
SATURDAY FOR PAZ068-069.
FLOOD WATCH THROUGH SATURDAY MORNING FOR PAZ067-070-071.
WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 8 AM EDT
SATURDAY FOR PAZ067-070-071.
WINTER WEATHER ADVISORY UNTIL 8 AM EDT THIS MORNING FOR PAZ054-
055.
NJ...WINTER STORM WARNING UNTIL 8 AM EDT SATURDAY FOR NJZ001-007-
008.
FLOOD WATCH THROUGH THIS EVENING FOR NJZ009-010.
WINTER WEATHER ADVISORY FROM 10 AM THIS MORNING TO 8 AM EDT
SATURDAY FOR NJZ009-010.
FLOOD WATCH THROUGH SATURDAY MORNING FOR NJZ012>027.
COASTAL FLOOD ADVISORY FROM 5 PM THIS AFTERNOON TO 11 PM EDT
THIS EVENING FOR NJZ012>014-016-020>027.
WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 8 AM EDT
SATURDAY FOR NJZ012-013-015>019.
WINTER WEATHER ADVISORY UNTIL 8 AM EDT THIS MORNING FOR NJZ001.
DE...FLOOD WATCH THROUGH SATURDAY MORNING FOR DEZ001>004.
COASTAL FLOOD ADVISORY FROM 5 PM THIS AFTERNOON TO 11 PM EDT
THIS EVENING FOR DEZ001>004.
WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 8 AM EDT
SATURDAY FOR DEZ001.
MD...FLOOD WATCH THROUGH SATURDAY MORNING FOR MDZ008-012-015-019-
020.
WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 8 AM EDT
SATURDAY FOR MDZ008.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 AM EDT SATURDAY FOR ANZ430-431-
452>455.
GALE WARNING UNTIL 5 AM EDT SATURDAY FOR ANZ450-451.
&&
SHORT TERM/LONG TERM/HYDROLOGY...
AVIATION/MARINE/TIDES...DELISIHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 522 AM EDT FRI MAR 16 2007 NJZ001-PAZ054-055-171000- SUSSEX-CARBON-MONROE- 522 AM EDT FRI MAR 16 2007 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 AM EDT THIS MORNING... ...WINTER STORM WARNING IN EFFECT UNTIL 8 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/PHI ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY EARLY THIS MORNING. WINTER STORM WARNING TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/PHI ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING EARLY IN THE MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ007-008-PAZ060>062-171000- WARREN-MORRIS-BERKS-LEHIGH-NORTHAMPTON- 522 AM EDT FRI MAR 16 2007 ...WINTER STORM WARNING IN EFFECT UNTIL 8 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND EAST CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/PHI ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/PHI ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING EARLY IN THE MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ009-010-PAZ068-069-171000- HUNTERDON-SOMERSET-MONTGOMERY-BUCKS- 522 AM EDT FRI MAR 16 2007 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/PHI ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH THROUGH THIS EVENING. WINTER WEATHER ADVISORY TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/PHI ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY EARLY IN THE MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-NJZ012-013-016-171000- NEW CASTLE-MIDDLESEX-WESTERN MONMOUTH-SALEM- 522 AM EDT FRI MAR 16 2007 ...FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 8 AM EDT SATURDAY... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/PHI ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH TODAY AND TONIGHT. WINTER WEATHER ADVISORY THIS AFTERNOON AND TONIGHT. COASTAL FLOOD ADVISORY LATER THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/PHI ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH EARLY IN THE MORNING. WINTER WEATHER ADVISORY EARLY IN THE MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ008-NJZ015-017>019-PAZ067-070-071-171000- CECIL-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER- DELAWARE-PHILADELPHIA- 522 AM EDT FRI MAR 16 2007 ...FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 8 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/PHI ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH TODAY AND TONIGHT. WINTER WEATHER ADVISORY THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/PHI ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH EARLY IN THE MORNING. WINTER WEATHER ADVISORY EARLY IN THE MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ014-020>022-025>027-171000- EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON- 522 AM EDT FRI MAR 16 2007 ...FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/PHI ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH TODAY AND TONIGHT. COASTAL FLOOD ADVISORY LATER THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/PHI ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH EARLY IN THE MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002>004-NJZ023-024-171000- KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CAPE MAY- ATLANTIC COASTAL CAPE MAY- 522 AM EDT FRI MAR 16 2007 ...FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/PHI ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH TODAY AND TONIGHT. COASTAL FLOOD ADVISORY LATER THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/PHI ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH EARLY IN THE MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ012-015-019-020-171000- KENT MD-QUEEN ANNES-TALBOT-CAROLINE- 522 AM EDT FRI MAR 16 2007 ...FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MARYLAND AND NORTHEAST MARYLAND. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/PHI ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/PHI ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH EARLY IN THE MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450-451-171000- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- 522 AM EDT FRI MAR 16 2007 ...GALE WARNING IN EFFECT UNTIL 5 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/PHI ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-452>455-171000- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 522 AM EDT FRI MAR 16 2007 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/PHI ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 500 AM EDT FRI MAR 16 2007 NJZ014-020>022-025>027-162100- EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON- INCLUDING THE CITIES OF...SANDY HOOK...JACKSON...MILLVILLE... HAMMONTON...ATLANTIC CITY...LONG BEACH ISLAND... WHARTON STATE FOREST 500 AM EDT FRI MAR 16 2007 ...A LATE WINTER STORM WILL AFFECT THE REGION TODAY INTO SATURDAY MORNING... LOW PRESSURE OVER THE SOUTHEASTERN STATES WILL STRENGTHEN AS IT MOVES SLOWLY NORTHEASTWARD ALONG THE COLD FRONT THAT MOVED SOUTHWARD THROUGH OUR AREA THURSDAY. UPPER LEVEL ENERGY RACING SOUTHEASTWARD FROM THE GREAT LAKES WILL INTERACT WITH THIS SYSTEM AND ENERGIZE IT. THIS DEVELOPING NOREASTER WILL MOVE OFF THE NORTH CAROLINA COAST TONIGHT AND PASS JUST EAST OF THE DELAWARE AND NEW JERSEY COASTS EARLY SATURDAY. THE RESULT WILL BE A PERIOD OF WINTRY WEATHER FOR TODAY INTO EARLY SATURDAY. RAIN HEAVY AT TIMES TODAY AND THIS EVENING WILL MIX WITH SLEET AND SNOW EARLY TONIGHT AS COLDER AIR ARRIVES FROM THE NORTH. MIXED PRECIPITATION COULD EVEN CHANGE TO SNOW FOR A TIME BEFORE ENDING IN THE OVERNIGHT PERIOD. ACCUMULATIONS OF AROUND AN INCH OR LESS COULD OCCUR FROM THE MONMOUTH AND OCEAN COUNTY NEW JERSEY SHORES SOUTHWARD TO INLAND ATLANTIC AND NORTHERN CUMBERLAND COUNTIES TONIGHT. BECAUSE OF THE RECENT WARMTH, THE SNOW AND SLEET COULD BE SLOW TO ACCUMULATE. HOWEVER, SLIPPERY TRAVELING CONDITIONS ARE POSSIBLE THIS EVENING INTO EARLY SATURDAY. STAY TUNED TO LATER FORECASTS AND STATEMENT BY LISTENING TO NOAA WEATHER RADIO ALL HAZARDS, OR TUNING INTO YOUR FAVORITE RADIO OR TV STATION.
The national radar mosaic for the moment the first event began.
2 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Delaware in 2007Every state in 2007This day in weather historyWarnings in Delaware, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 21380, 21381.